I use to suffer from what I call cronic PVCS and some PACS which were identified by my Electrophsoligest here in my hometown. They were so bad that we had to surpress them because of my quaility of life was going down fast. I started the flecinide at home and was prescribed 50mg at night and 100mg in the afternoon. Shortly after I started taking it I had my life back. Two years of PVC free it was great. Now they have came back and have really scared me. The medicine seems to have stopped working or something? My question is because I have a normal heart all the test have been done and no problems have been found how can the Flecinid stop working and is there anything that can be done other than the ablation? Also wanted to see if there is any reasearch or knowledge of flecinide and it not working after two years. Any feedback would be greatly appreciated.
In most cases, PVCs are benign. However, in a subset of patients such as yourself they can cause significant symptoms and can even be associated with causing heart failure. Flecainide and beta blockers are typically first line agents. When these agents are not working as well there are several options available. The best depends on the individual patient preference. A dosage increase of the flecainide, switching to another agent such as sotalol, or ablation are typically the next steps. Ablation of PVCs in the right hands is both a very safe and effective treatment option that has very high success rates.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.